U.S. doctors online nowAsk doctors free
Irving, TX
A 30-year-old female asked:

on birth control pill. experiencing very light spotting and mild cramps. but my period isn't until the end of next week. what does this mean?

1 doctor answer2 doctors weighed in
Dr. Gerard Honore
Fertility Medicine 29 years experience
Breakthrough: Breakthrough bleeding is technically bleeding due to "slightly-low" hormone levels, usually estrogen but sometimes progesterone. Most spotting on pills is break thru, but if you had, say a polyp, it could cause irregular bleeding that's not breakthrough.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jun 11, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.